Alert archive / Minnesota / Special Weather Statements in 2015

Special Weather Statement, NWS Twin Cities, MN

June 26, 2015Chippewa County, Minnesota

NWS Twin Cities, MN issued this special weather statement at Jun 26, 2015, 4:42 PM CDT for Chippewa County, Minnesota. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 26, 2015, 4:42 PM CDT (21:42 UTC)
Expired
Jun 26, 2015, 5:30 PM CDT
In force
48 min
Issued by
NWS Twin Cities, MN

County Chippewa County, MN

The radar

The Minneapolis radar (KMPX), 139 km from the middle of the area, began a volume at 21:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Minneapolis, MN (KMPX), launched 12:00Z, 9.7 hours before the alert went out and 136 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Minneapolis, MN at 12:00Z on 2015-06-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 149 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Minneapolis, MN at 12:00Z on 2015-06-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -39 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
149 J/kg
Mixed-layer CIN
-69 J/kg
Mixed-layer LCL
1162 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
-39 m²/s²
0-3 km storm-relative helicity
-33 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

856 
WWUS83 KMPX 262142
SPSMPX

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
442 PM CDT FRI JUN 26 2015
 
MNZ055>057-262230-
KANDIYOHI-SWIFT-CHIPPEWA-
442 PM CDT FRI JUN 26 2015

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT WEST CENTRAL
KANDIYOHI...NORTHEASTERN CHIPPEWA AND SOUTHEASTERN SWIFT COUNTIES...

AT 441 PM CDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM NEAR NORWAY LAKE TO 7 MILES SOUTHWEST OF MURDOCK...AND
MOVING SOUTHEAST AT 35 MPH.

WINDS IN EXCESS OF 40 MPH AND NICKEL SIZE HAIL ARE POSSIBLE WITH
THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
WILLMAR...KERKHOVEN...MURDOCK...PENNOCK...DE GRAFF...PRIAM...GLUEK
AND WILLMAR AIRPORT.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

LAT...LON 4509 9505 4491 9555 4523 9559 4532 9517
TIME...MOT...LOC 2141Z 323DEG 30KT 4526 9519 4515 9549 
$$

CLF

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Twin Cities, MN wrote its last area forecast discussion before this special weather statement went out at Jun 26, 2:42 PM CDT, 2 hours earlier.

Area forecast discussion, Jun 26, 2:42 PM CDT, 2 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
242 PM CDT FRI JUN 26 2015

.SHORT TERM...(THIS EVENING THROUGH SATURDAY)
ISSUED AT 242 PM CDT FRI JUN 26 2015

EARLY AFTERNOON WATER VAPOR IMAGERY IDENTIFIED A WEAK SHORTWAVE
DROPPING DOWN ACROSS NORTHERN MINNESOTA.  COOLING ALOFT TOGETHER
WITH DIURNAL HEATING WAS ENOUGH TO DESTABILIZE THE ATMOSPHERE WHICH
RESULTED IN SHOWERS AND THUNDERSTORMS ACROSS MAINLY CENTRAL MN THIS
AFTERNOON. EFFECTIVE SHEAR IS ONLY AROUND 20KTS...AND CAPE VALUES
ARE ON THE ORDER OF 1000 TO 1500 J/KG...SO THE THREAT FOR SEVERE
WEATHER IS NEARLY ZERO. A STRAY LIGHTING STRIKE AND A FEW MINUTES OF
HEAVY RAIN ARE THE PRIMARY SENSIBLE WEATHER FEATURES OF THESE
SHOWERS AND THUNDERSTORMS.

AS THE WAVE SHIFTS SOUTHWARD AND PEAK HEATING WANES THE SHOWERS AND
THUNDERSTORMS WILL DIMINISH ACROSS THE REGION. TONIGHT WINDS WILL BE
LIGHT AND VARIABLE. HYDROLAPSE SHOWS DECREASING MOISTURE WITH
HEIGHT...SO NOT ANTICIPATING FOG...BUT RATHER A HEAVY DEW BY
MORNING. ON SATURDAY TEMPERATURES WILL WARM INTO THE LOWER/MID 80S
WITH MOSTLY CLEAR SKIES. WINDS WILL BECOME SOUTHWESTERLY BY
AFTERNOON. A POTENT SHORTWAVE ON THE OWING TO THE CYCLONIC SHEAR
ASSOCIATED WITH A 100KT JET STREAK WILL DROP DOWN FROM CANADA AND
LEAD TO A TROUGH OF LOW PRESSURE ACROSS THE DAKOTAS AND NORTHERN MN
BY SATURDAY AFTERNOON. MID LEVEL LAPSE RATES OF 7 TO 8 C/KM TOGETHER
WITH 40-50KTS OF EFFECTIVE SHEAR WILL SUPPORT THE POTENTIAL FOR SOME
STORNGER UPDRAFTS. THE PRIMARY SEVERE THREAT IS LARGE HAIL. FORECAST
SOUNDINGS SHOW LCLS ON THE ORDER OF 5000FT WITH A LINEAR WIND
PROFILE...SO NOT ANTIPATING A TORNADIC THREAT...BUT A FEW WIND GUSTS
ARE POSSIBLE GIVEN THE INVERTED-V SOUNDINGS. SPC HAS UPGRATED THE
FAR NORTHWESTERN PORTIONS OF THE CWA TO A SLIGHT RISK.

.LONG TERM...(SATURDAY NIGHT THROUGH FRIDAY)
ISSUED AT 242 PM CDT FRI JUN 26 2015

THE LARGE SCALE PATTERN WILL REMAIN FAIRLY AMPLIFIED THROUGH THE
EXTENDED PORTION OF THE FORECAST... WITH THE MAIN CHANGE LOOKING
TO BE A RETROGRESSION OF THE WESTERN RIDGE AND EASTERN TROUGH.
THIS WON/T CHANGE TOO MUCH WITH RESPECT TO THE CURRENT FORECAST...
EXCEPT A TRANSITION TOWARD SOMEWHAT COOLER TEMPERATURES TOWARD THE
END OF THE PERIOD AS LOWER HEIGHTS WORK INTO THE REGION. SHOULD
CONTINUE TO SEE PERIODIC PCPN CHANCES WITH COOL MID-LEVEL
TEMPERATURES LENDING THEMSELVES TOWARDS INSTABILITY SHRA/TSRA...
PARTICULARLY WITH THE PASSAGE OF SHORTWAVES AND DIURNAL HEATING.

THE SYSTEM WHICH STARTS TO DROP IN LATE SATURDAY AFTERNOON AND
COULD BRING SOME POTENTIAL FOR STRONGER STORMS... WILL CONTINUE TO
PUSH EAST ACROSS THE AREA SATURDAY NIGHT INTO SUNDAY. AT THIS
POINT... THIS IS THE MOST COHERENT FEATURE IN THE EXTENDED
PERIOD... AND INCREASED POPS ACROSS THE AREA LATER SATURDAY NIGHT
INTO SUNDAY AS IT MOVES THROUGH THE AREA. KEPT SOME LOW POPS IN
PLACE ON MONDAY ACROSS THE EAST... WHERE BETTER LAPSE RATES AND
CYCLONIC BOUNDARY LAYER FLOW WILL LINGER. OTHERWISE... NEXT CHANCE
FOR MORE WIDESPREAD PCPN LOOKS TO BE DURING THE LATE WEDNESDAY AND
THURSDAY TIME FRAME AS A DECENT SURFACE LOW MOVES EAST ALONG THE
CANADIAN BORDER AND DRAGS A FRONT THROUGH THE AREA. THE GFS AND
ECMWF ARE IN DECENT AGREEMENT ON THE TIMING AND STRENGTH OF THIS
FEATURE... ALTHOUGH THERE ARE SUFFICIENT DIFFERENCES TO CAP THINGS
AT CHANCE POPS AT THIS POINT. PRIOR TO THAT... CHANCES FOR PCPN
WILL MAINLY BE TIED TO DIURNAL INSTABILITY ALTHOUGH THE GFS DOES
HINT AT THE POSSIBILITY OF SOME HEAVIER PCPN IN THE SOUTHWEST
TUESDAY INTO TUESDAY EVENING AS IT HAS THE BAROCLINIC ZONE
LINGERING CLOSER TO THE REGION THAN THE ECMWF. CYCLONIC FLOW AND A
GOOD MID-LEVEL COLD POOL LOOK TO PUSH INTO THE AREA ON FRIDAY...
WHICH WILL POINT TOWARD A CONTINUED CHANCE FOR PRIMARILY DIURNALLY
DRIVEN SHRA/TSRA.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z SATURDAY AFTERNOON)
ISSUED AT 113 PM CDT FRI JUN 26 2015

VFR CONDITIONS THROUGHOUT. A FEW AFTERNOON SHOWERS AND
THUNDERSTORMS WILL DEVELOP...BUT COVERAGE WILL BE SCARCE SO DID
NOT INCLUDE IN THE TAFS OTHER THAN VCSH. WINDS WILL BE LIGHT AND
VARIABLE THIS EVENING AND OVERNIGHT...WITH A WESTERLY DIRECTION
TOMORROW.

KMSP...
A FEW SHOWERS ARE POSSIBLE THIS AFTERNOON...BUT CONFIDENCE TOO LOW
TO INCLUDE MENTION IN THE TAF.

/OUTLOOK FOR KMSP/
SAT NGT...VFR WITH SHRA/TSRA LIKELY. SW WINDS 5 TO 10 KTS.
SUN...VFR WITH SHRA/TSRA EARLY. SW WINDS BCMG NW 5-10 KTS.
MON...VFR WITH -SHRA POSSIBLE. WINDS NNW 5 TO 10 KTS.

&&

.MPX WATCHES/WARNINGS/ADVISORIES...
MN...NONE.
WI...NONE.
&&

SHORT TERM...JRB
LONG TERM...
AVIATION...JRB
Hazardous weather outlook, Jun 26, 1:39 PM CDT, 3 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
139 PM CDT FRI JUN 26 2015

MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028-
271845-
DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS-
BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA-
KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON-
YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA-
REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH-
WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK-
ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE-
139 PM CDT FRI JUN 26 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND
SOUTHERN MINNESOTA... AND WEST CENTRAL WISCONSIN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

ISOLATED WEAK THUNDERSTORMS ARE POSSIBLE THROUGH TONIGHT. SEVERE
WEATHER IS NOT EXPECTED.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

SCATTERED TO NUMEROUS THUNDERSTORMS ARE POSSIBLE SATURDAY NIGHT
INTO MONDAY...AND AGAIN WEDNESDAY NIGHT INTO THURSDAY ACROSS THE
OUTLOOK AREA. THE THREAT FOR SEVERE WEATHER APPEARS LOW AT THIS
TIME.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED.

JRB

In the hours before

Special weather statement, Jun 26, 2:13 PM CDT, 2 hours 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
213 PM CDT FRI JUN 26 2015

MNZ041-261945-
DOUGLAS-
213 PM CDT FRI JUN 26 2015

...A STRONG THUNDERSTORM WILL AFFECT NORTH CENTRAL DOUGLAS COUNTY...

AT 213 PM CDT...A STRONG THUNDERSTORM WAS OVER LEAF VALLEY...OR 10
MILES NORTH OF ALEXANDRIA...MOVING SOUTH AT 10 MPH.

WINDS IN EXCESS OF 40 MPH AND NICKEL SIZE HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
ALEXANDRIA...LEAF VALLEY AND GARFIELD.

THIS INCLUDES INTERSTATE 94 IN MINNESOTA NEAR MILE MARKER 93.

LAT...LON 4610 9551 4608 9535 4591 9533 4592 9556
TIME...MOT...LOC 1913Z 000DEG 9KT 4605 9545

CLF
Special weather statement, Jun 26, 3:53 PM CDT, 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
353 PM CDT FRI JUN 26 2015

MNZ047-055-262115-
SWIFT-STEVENS-
353 PM CDT FRI JUN 26 2015

...A STRONG THUNDERSTORM WILL AFFECT SOUTH CENTRAL STEVENS AND
NORTHWESTERN SWIFT COUNTIES...

AT 352 PM CDT...A STRONG THUNDERSTORM WAS NEAR LAKE HATTIE...OR 10
MILES SOUTHWEST OF MORRIS...MOVING SOUTHEAST AT 20 MPH.

WINDS IN EXCESS OF 30 MPH AND DIME SIZE HAIL ARE POSSIBLE WITH THIS
STORM.

THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF NORTHWESTERN SWIFT
AND SOUTH CENTRAL STEVENS COUNTIES.

LAT...LON 4544 9608 4551 9599 4540 9583 4532 9597
TIME...MOT...LOC 2052Z 315DEG 18KT 4546 9601

CLF
Special weather statement, Jun 26, 4:42 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
442 PM CDT FRI JUN 26 2015

MNZ055>057-262230-
KANDIYOHI-SWIFT-CHIPPEWA-
442 PM CDT FRI JUN 26 2015

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT WEST CENTRAL
KANDIYOHI...NORTHEASTERN CHIPPEWA AND SOUTHEASTERN SWIFT COUNTIES...

AT 441 PM CDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM NEAR NORWAY LAKE TO 7 MILES SOUTHWEST OF MURDOCK...AND
MOVING SOUTHEAST AT 35 MPH.

WINDS IN EXCESS OF 40 MPH AND NICKEL SIZE HAIL ARE POSSIBLE WITH
THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
WILLMAR...KERKHOVEN...MURDOCK...PENNOCK...DE GRAFF...PRIAM...GLUEK
AND WILLMAR AIRPORT.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

LAT...LON 4509 9505 4491 9555 4523 9559 4532 9517
TIME...MOT...LOC 2141Z 323DEG 30KT 4526 9519 4515 9549

CLF

The office that day

Everything else NWS Twin Cities, MN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 26, 2:13 PM CDTSpecial Weather StatementMPXDouglas32 min
Jun 26, 3:53 PM CDTSpecial Weather StatementMPXStevens22 min
Jun 26, 6:12 PM CDTSpecial Weather StatementMPXMorrison33 min
Jun 26, 6:44 PM CDTSpecial Weather StatementMPXCarver46 min

Nearby

Special Weather Statements in Minnesota, 2015Every special weather statement in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.